Alert archive / Florida / Coastal Flood Statements in 2009

Coastal Flood Statement 1, NWS Mobile, AL

May 23, 2009

NWS Mobile, AL issued this coastal flood statement at May 23, 2009, 12:04 AM EDT. It took effect at May 23, 2009, 8:00 AM EDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
May 23, 2009, 12:04 AM EDT (04:04 UTC)
In effect from
May 23, 2009, 8:00 AM EDT
Expired
May 23, 2009, 4:03 PM EDT
In force
8 hr
Issued by
NWS Mobile, AL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WHUS44 KMOB 230404
CFWMOB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1104 PM CDT FRI MAY 22 2009

...MINOR COASTAL FLOODING AND BEACH EROSION POSSIBLE AS A LOW
PRESSURE SYSTEM OVER THE GULF MOVES NORTH TO THE CENTRAL GULF COAST
ON SATURDAY...

...THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS AT AREA BEACHES...

.A LOW PRESSURE SYSTEM CENTERED ABOUT 200 MILES SOUTH OF PENSACOLA
WILL MOVE SLOWLY NORTH AND NORTHWEST THROUGH SATURDAY AFTERNOON. AS
THE LOW MOVES NORTH...GUSTY NORTHEASTERLY WINDS AT 20 TO 30 MPH WILL
BECOME MORE SOUTHERLY BY SATURDAY AFTERNOON. THIS STRONGER SOUTHERLY
FLOW OFF THE GULF COULD RESULT IN SOME MINOR COASTAL FLOODING AND
BEACH EROSION. THE INCREASED SOUTHERLY WINDS WITH HIGHER WAVES
BREAKING IN THE SURF ZONE WILL PRODUCE STRONG AND VERY DANGEROUS RIP
CURRENTS AT AREA BEACHES.

ALZ063-064-FLZ002-004-006-231200-
/O.NEW.KMOB.CF.S.0001.090523T1200Z-090524T0000Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
1104 PM CDT FRI MAY 22 2009

AS A LOW PRESSURE SYSTEM OVER THE OPEN GULF 200 MILES SOUTH OF
PENSACOLA MOVES NORTH THROUGH SATURDAY...EAST TO NORTHEAST WINDS AT
15 TO 25 MPH WILL BECOME SOUTHERLY AT 20 TO 30 MPH BY SATURDAY
AFTERNOON. 

THE INCREASED SOUTHERLY WINDS WILL BRING COASTAL WATER LEVELS UP
THROUGH SATURDAY AFTERNOON. MINOR COASTAL FLOODING WITH TIDES
POSSIBLY NEAR 3 FEET ABOVE NORMAL WILL BE POSSIBLE IN THE LATE
MORNING AND EARLY AFTERNOON HOURS AS WE TRANSITION THROUGH
ASTRONOMICAL HIGH TIDE.

SWELLS MOVING IN FROM OFFSHORE WILL ALSO BRING THE POSSIBILITY OF
SOME HIGHER WAVE RUN-UP ALONG THE GULF BEACHES. THIS COULD RESULT IN
SOME MINOR BEACH EROSION AS WELL ON SATURDAY.

IN ADDITION TO THE POSSIBILITY OF MINOR COASTAL FLOODING AND BEACH
EROSION...THE SURF WILL BE ROUGH THROUGH SUNDAY ALONG AREA BEACHES.
THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS IN THE SURF ZONE.  
RIP CURRENTS ARE LIFE-THREATENING TO ANYONE ENTERING THE SURF.

$$
5 follow-up statements
000 
WHUS44 KMOB 231141
CFWMOB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
641 AM CDT SAT MAY 23 2009

...MINOR COASTAL FLOODING AND BEACH EROSION WILL CONTINUE AS A LOW PRESSURE
SYSTEM OVER THE GULF MOVES NORTH TO THE CENTRAL GULF COAST TODAY...

...THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS AT AREA
BEACHES...

.A LOW PRESSURE SYSTEM CENTERED ABOUT 100 MILES SOUTH OF THE
MISSISSIPPI COAST WILL MOVE SLOWLY NORTH NORTHWEST TODAY. AS THE LOW
MOVES NORTH...GUSTY NORTHEASTERLY WINDS AT 20 TO 30 MPH WILL BECOME
MORE SOUTHERLY BY LATE THIS MORNING. THIS STRONGER SOUTHERLY FLOW OFF THE
GULF WILL RESULT IN SOME MINOR COASTAL FLOODING AND BEACH EROSION. THE
INCREASED SOUTHERLY WINDS WITH HIGHER WAVES BREAKING IN THE SURF ZONE
WILL PRODUCE STRONG AND VERY DANGEROUS RIP CURRENTS AT AREA BEACHES.

ALZ063-064-FLZ002-004-006-232000-
/O.CON.KMOB.CF.S.0001.090523T1200Z-090524T0000Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
641 AM CDT SAT MAY 23 2009

THE INCREASED SOUTHERLY WINDS WILL BRING COASTAL WATER LEVELS UP
THROUGH THIS AFTERNOON. MINOR COASTAL FLOODING WITH TIDES POSSIBLY NEAR
3 FEET ABOVE NORMAL WILL BE POSSIBLE IN THE LATE MORNING AND EARLY
AFTERNOON HOURS AS WE TRANSITION THROUGH ASTRONOMICAL HIGH TIDE.

SWELLS MOVING IN FROM OFFSHORE WILL ALSO BRING THE POSSIBILITY OF
SOME HIGHER WAVE RUN-UP ALONG THE GULF BEACHES. THIS COULD RESULT IN
SOME MINOR BEACH EROSION AND SOME MINOR COASTAL FLOODING PARTICULARLY
AT PREVIOUSLY ERODED AREAS SUCH AS THE WEST END OF DAUPHIN ISLAND.

IN ADDITION TO THE POSSIBILITY OF MINOR COASTAL FLOODING AND
BEACH EROSION...THE SURF WILL BE ROUGH THROUGH SUNDAY ALONG AREA
BEACHES. THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS IN THE
SURF ZONE. RIP CURRENTS ARE LIFE-THREATENING TO ANYONE ENTERING
THE SURF.

$$
000 
WHUS44 KMOB 231325
CFWMOB

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
825 AM CDT SAT MAY 23 2009

...DANGEROUS COASTAL FLOODING AND BEACH EROSION WILL AFFECT COASTAL
MOBILE COUNTY ESPECIALLY THE WEST END OF DAUPHIN ISLAND TODAY...

...MINOR COASTAL FLOODING AND BEACH EROSION WILL CONTINUE ALONG THE
NORTHWEST FLORIDA COAST AND COASTAL BALDWIN COUNTY ALABAMA AS A LOW
PRESSURE SYSTEM OVER THE GULF MOVES NORTH TO THE CENTRAL GULF COAST
TODAY...

...THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS AT AREA
BEACHES...

.A LOW PRESSURE SYSTEM CENTERED ABOUT 75 MILES SOUTH OF MOBILE
ALABAMA WILL MOVE SLOWLY NORTH NORTHWEST TODAY. AS THE LOW MOVES
NORTH...GUSTY NORTHEASTERLY WINDS AT 20 TO 30 MPH WILL BECOME MORE
SOUTHERLY BY LATE THIS MORNING. THIS STRONGER SOUTHERLY FLOW OFF THE
GULF WILL RESULT IN DANGEROUS COASTAL FLOODING OVER COASTAL MOBILE
COUNTY ALABAMA ESPECIALLY THE WEST END OF DAUPHIN ISLAND WITH SOME
MINOR COASTAL FLOODING AND BEACH EROSION OVER THE NORTHWEST FLORIDA
PANHANDLE AND COASTAL BALDWIN COUNTY ALABAMA. THE INCREASED SOUTHERLY
WINDS WITH HIGHER WAVES BREAKING IN THE SURF ZONE WILL PRODUCE STRONG
AND VERY DANGEROUS RIP CURRENTS AT AREA BEACHES.

ALZ063-232130-
/O.CAN.KMOB.CF.S.0001.000000T0000Z-090524T0000Z/
/O.NEW.KMOB.CF.W.0001.090523T1325Z-090523T2300Z/
LOWER MOBILE-
825 AM CDT SAT MAY 23 2009

...COASTAL FLOOD WARNING IN EFFECT UNTIL 6 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A COASTAL FLOOD
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CDT THIS EVENING. 

INCREASED SOUTHERLY WINDS AND SWELLS MOBILE IN FROM OFFSHORE WILL
BRING COASTAL WATER LEVELS UP AND ONTO BEACH AREAS OF MOBILE
COUNTY...ESPECIALLY THE WEST END OF DAUPHIN ISLAND...THROUGH THIS
AFTERNOON. THIS WILL RESULT IN MAJOR BEACH EROSION AND COASTAL
FLOODING PARTICULARLY AT PREVIOUSLY ERODED AREAS SUCH AS THE WEST END
OF DAUPHIN ISLAND.  TIDES OF 2 TO 3 FEET ABOVE NORMAL WILL BE
POSSIBLE IN THE LATE MORNING AND EARLY AFTERNOON HOURS AS WE
TRANSITION THROUGH ASTRONOMICAL HIGH TIDE.

THE SURF WILL BE ROUGH THROUGH SUNDAY ALONG AREA BEACHES. THERE IS A
HIGH RISK OF DANGEROUS RIP CURRENTS IN THE SURF ZONE. RIP CURRENTS
ARE LIFE-THREATENING TO ANYONE ENTERING THE SURF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR
IMMINENT. COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT
FOR RISING WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE
AND PROPERTY.

&&

$$

ALZ064-FLZ002-004-006-232130-
/O.CON.KMOB.CF.S.0001.000000T0000Z-090524T0000Z/
LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
825 AM CDT SAT MAY 23 2009

THE INCREASED SOUTHERLY WINDS WILL BRING COASTAL WATER LEVELS UP
THROUGH THIS AFTERNOON. MINOR COASTAL FLOODING WITH TIDES
POSSIBLY UP TO 2 TO 3 FEET ABOVE NORMAL WILL BE POSSIBLE IN THE LATE
MORNING AND EARLY AFTERNOON HOURS AS WE TRANSITION THROUGH
ASTRONOMICAL HIGH TIDE.

SWELLS MOVING IN FROM OFFSHORE WILL ALSO BRING THE POSSIBILITY OF
SOME HIGHER WAVE RUN-UP ALONG THE GULF BEACHES. THIS COULD RESULT
IN SOME MINOR BEACH EROSION AND SOME MINOR COASTAL FLOODING
PARTICULARLY AT PREVIOUSLY ERODED AREAS SUCH AS THE WEST END OF
DAUPHIN ISLAND.

IN ADDITION TO THE POSSIBILITY OF MINOR COASTAL FLOODING AND
BEACH EROSION...THE SURF WILL BE ROUGH THROUGH SUNDAY ALONG AREA
BEACHES. THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS IN THE
SURF ZONE. RIP CURRENTS ARE LIFE-THREATENING TO ANYONE ENTERING
THE SURF.

$$
000 
WHUS44 KMOB 231609
CFWMOB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
1109 AM CDT SAT MAY 23 2009

...DANGEROUS COASTAL FLOODING AND BEACH EROSION CONTINUES TO AFFECT
COASTAL MOBILE COUNTY ESPECIALLY THE WEST END OF DAUPHIN ISLAND...

...MINOR COASTAL FLOODING AND BEACH EROSION WILL CONTINUE ALONG THE
NORTHWEST FLORIDA COAST AND COASTAL BALDWIN COUNTY ALABAMA...

...THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS AT AREA BEACHES...

.A LOW PRESSURE SYSTEM CENTERED NEAR THE ALABAMA/MISSISSIPPI STATE
LINE OVER NORTHEAST JACKSON COUNTY MISSISSIPPI WILL MOVE SLOWLY NORTH
TO NORTHWEST TODAY. AS THE LOW MOVES NORTH...GUSTY SOUTHERLY WINDS AT
20 TO 30 MPH WILL GRADUALLY SUBSIDE. UNTIL THE WINDS SUBSIDE...THE
STRONG SOUTHERLY FLOW WILL RESULT IN DANGEROUS COASTAL FLOODING OVER
COASTAL MOBILE COUNTY ALABAMA ESPECIALLY THE WEST END OF DAUPHIN
ISLAND WITH SOME MINOR COASTAL FLOODING AND BEACH EROSION OVER THE
NORTHWEST FLORIDA PANHANDLE AND COASTAL BALDWIN COUNTY ALABAMA. THE
INCREASED SOUTHERLY WINDS WITH HIGHER WAVES BREAKING IN THE SURF ZONE
WILL PRODUCE STRONG AND VERY DANGEROUS RIP CURRENTS AT AREA BEACHES.

ALZ063-232300-
/O.CON.KMOB.CF.W.0001.000000T0000Z-090523T2300Z/
LOWER MOBILE-
1109 AM CDT SAT MAY 23 2009

...COASTAL FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS
EVENING...

A COASTAL FLOOD WARNING REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING.

INCREASED SOUTHERLY WINDS AND SWELLS WILL CONTINUE TO BRING COASTAL
WATER LEVELS UP AND ONTO BEACH AREAS OF MOBILE COUNTY...ESPECIALLY
THE WEST END OF DAUPHIN ISLAND...THROUGH THIS AFTERNOON. FLOODED
ROADWAYS CONTINUE TO BE REPORTED OVER THE WEST END OF DAUPHIN
ISLAND...AND NEAR CEDAR POINT FISHING PIER...ALABAMA PORT...AND IN
COASTAL PORTIONS OF BAYOU LA BATRE. MAJOR BEACH EROSION AND COASTAL
FLOODING PARTICULARLY AT PREVIOUSLY ERODED AREAS WILL CONTINUE UNTIL
THE STRONG SOUTHERLY WINDS SUBSIDE LATER TODAY. TIDES OF 2 TO 3 FEET
ABOVE NORMAL WILL GRADUALLY DECREASE DURING THE DAY.

THE SURF WILL BE ROUGH THROUGH SUNDAY ALONG AREA BEACHES. THERE IS A
HIGH RISK OF DANGEROUS RIP CURRENTS IN THE SURF ZONE. RIP CURRENTS
ARE LIFE-THREATENING TO ANYONE ENTERING THE SURF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A COASTAL FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IMMINENT.
COASTAL RESIDENTS IN THE WARNED AREA SHOULD BE ALERT FOR RISING
WATER...AND TAKE APPROPRIATE ACTION TO PROTECT LIFE AND PROPERTY.

&&

$$

ALZ064-FLZ002-004-006-240000-
/O.CON.KMOB.CF.S.0001.000000T0000Z-090524T0000Z/
LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
1109 AM CDT SAT MAY 23 2009

INCREASED SOUTHERLY WINDS WILL BRING COASTAL WATER LEVELS UP THROUGH
THIS AFTERNOON. MINOR COASTAL FLOODING WITH TIDES POSSIBLY UP TO 1 TO
2 FEET ABOVE NORMAL WILL GRADUALLY DECREASE DURING THE REMAINDER OF
THE DAY.

SWELLS MOVING IN FROM OFFSHORE WILL ALSO BRING THE POSSIBILITY OF SOME
HIGHER WAVE RUN-UP ALONG THE GULF BEACHES. THIS COULD RESULT IN SOME
MINOR BEACH EROSION AND MINOR COASTAL FLOODING.

IN ADDITION TO THE POSSIBILITY OF MINOR COASTAL FLOODING AND BEACH
EROSION...THE SURF WILL BE ROUGH THROUGH SUNDAY ALONG AREA BEACHES.
THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS IN THE SURF ZONE. RIP
CURRENTS ARE LIFE-THREATENING TO ANYONE ENTERING THE SURF.

$$
000 
WHUS44 KMOB 231838
CFWMOB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
138 PM CDT SAT MAY 23 2009

...MINOR COASTAL FLOODING AND BEACH EROSION WILL CONTINUE ALONG THE
NORTHWEST FLORIDA COAST AND COASTAL ALABAMA...

...THERE IS A HIGH RISK OF DANGEROUS RIP CURRENTS AT AREA BEACHES...

.A LOW PRESSURE SYSTEM OVER EXTREME SOUTHEAST MISSISSIPPI WILL
CONTINUE TO MOVE SLOWLY NORTHWESTWARD TODAY. AS THE LOW MOVES AWAY
FROM THE AREA...GUSTY SOUTHEASTERLY WINDS AT 15 TO 25 MPH WILL
GRADUALLY SUBSIDE. UNTIL THE WINDS SUBSIDE...THE ONSHORE FLOW WILL
RESULT IN MINOR COASTAL FLOODING AND BEACH EROSION ALONG AREA
BEACHES. THE INCREASED WINDS WITH HIGHER WAVES BREAKING IN THE SURF
ZONE WILL PRODUCE STRONG AND VERY DANGEROUS RIP CURRENTS AT AREA
BEACHES.

ALZ063-240000-
/O.CAN.KMOB.CF.W.0001.000000T0000Z-090523T2300Z/
/O.EXA.KMOB.CF.S.0001.000000T0000Z-090524T0000Z/
LOWER MOBILE-
138 PM CDT SAT MAY 23 2009

...COASTAL FLOOD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELED THE COASTAL
FLOOD WARNING. 

ALTHOUGH THE COASTAL FLOOD WARNING HAS BEEN CANCELED...GUSTY
SOUTHEASTERLY WINDS AT 15 TO 25 MPH AND TIDES AROUND 2 FEET ABOVE NORMAL
WILL RESULT IN MINOR COASTAL FLOODING AND BEACH EROSION UNTIL THE
WINDS SUBSIDE LATER TODAY.  IN ADDITION TO THE POSSIBILITY OF MINOR
COASTAL FLOODING AND BEACH EROSION...THE SURF WILL BE ROUGH THROUGH
SUNDAY ALONG AREA BEACHES. THERE IS A HIGH RISK OF DANGEROUS RIP
CURRENTS IN THE SURF ZONE. RIP CURRENTS ARE LIFE-THREATENING TO
ANYONE ENTERING THE SURF.

$$

ALZ064-FLZ002-004-006-240000-
/O.CON.KMOB.CF.S.0001.000000T0000Z-090524T0000Z/
LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
138 PM CDT SAT MAY 23 2009

...COASTAL FLOOD ADVISORY...

GUSTY SOUTHEASTERLY WINDS AT 15 TO 25 MPH AND TIDES AROUND 2 FEET
ABOVE NORMAL WILL RESULT IN MINOR COASTAL FLOODING AND BEACH EROSION
UNTIL THE WINDS SUBSIDE LATER TODAY. IN ADDITION TO THE POSSIBILITY
OF MINOR COASTAL FLOODING AND BEACH EROSION...THE SURF WILL BE ROUGH
THROUGH SUNDAY ALONG AREA BEACHES. THERE IS A HIGH RISK OF DANGEROUS
RIP CURRENTS IN THE SURF ZONE. RIP CURRENTS ARE LIFE-THREATENING TO
ANYONE ENTERING THE SURF.

$$
000 
WHUS44 KMOB 232003
CFWMOB

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MOBILE AL
303 PM CDT SAT MAY 23 2009

...THE COASTAL FLOOD ADVISORY FOR ALABAMA AND THE NORTHWEST FLORIDA
COAST HAS BEEN CANCELED...

.AS THE LOW PRESSURE SYSTEM CONTINUES TO DRIFT SLOWLY NORTHWESTWARD
ACROSS EXTREME SOUTHEAST MISSISSIPPI...THE ONSHORE FLOW AFFECTING THE
COASTAL AREAS HAS DECREASED WITH TIDAL LEVELS FALLING BELOW LEVELS
ASSOCIATED WITH MINOR COASTAL FLOODING. NO COASTAL FLOODING OR SIGNIFICANT
BEACH EROSION IS EXPECTED...THUS THE COASTAL FLOOD ADVISORY HAS BEEN
CANCELED.

ALZ063-064-FLZ002-004-006-232115-
/O.CAN.KMOB.CF.S.0001.000000T0000Z-090524T0000Z/
LOWER MOBILE-LOWER BALDWIN-COASTAL ESCAMBIA-COASTAL SANTA ROSA-
COASTAL OKALOOSA-
303 PM CDT SAT MAY 23 2009

...COASTAL FLOOD ADVISORY HAS BEEN CANCELLED...

AS THE LOW PRESSURE SYSTEM CONTINUES TO DRIFT SLOWLY NORTHWESTWARD
ACROSS EXTREME SOUTHEAST MISSISSIPPI...THE ONSHORE FLOW AFFECTING THE
COASTAL AREAS HAS DECREASED WITH TIDAL LEVELS CONTINUING TO FALL
BELOW LEVELS ASSOCIATED WITH MINOR COASTAL FLOODING. NO COASTAL
FLOODING OR SIGNIFICANT BEACH EROSION IS EXPECTED...THUS THE COASTAL
FLOOD ADVISORY HAS BEEN CANCELED.

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this coastal flood statement went out at May 23, 12:00 AM EDT, 4 minutes earlier.

Area forecast discussion, May 23, 12:00 AM EDT, 4 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
1100 PM CDT FRI MAY 22 2009

.UPDATE...UPPER AIR ANALYSIS OF STREAMLINES AT H30 THIS EVENING
SHOWS AXIS OF HIGH LEVEL TROF ACROSS THE YUCATAN WHICH HAS ALLOWED
FOR A BIT MORE OF AN ANTICYCLONE ALOFT TO NOSE WWD OVER THE SE U.S.
AND NE GULF. THIS HAS SUPPORTED THE FORMATION OF DEEPER
CONVECTION/COLDER CLOUD TOPS CLOSER TO THE GULF SURFACE LOW CENTER...WHICH
WAS POSITIONED ABOUT 200 MILES SOUTH OF PENSACOLA FL. WITH THE DEEP
CONVECTION...THERE IS A BIT MORE CONCERN THAT LATENT HEAT RELEASE
PROCESSES WILL FAVOR A SYSTEM THAT COULD BE TAKING ON WARM
CORE=>TROPICAL CHARACTERISTICS. THE LATEST OUTLOOKS BY THE NATIONAL
HURRICANE CENTER ARE NOW DEFINING THIS LOW AS THE FIRST POTENTIAL
CANDIDATE OF THE 2009 ATLANTIC BASIN SEASON TO BE CLASSIFIED A
TROPICAL CYCLONE...WITH A 30 TO 50 PERCENT (MEDIUM) CHANCE OF
DEVELOPMENT BEFORE COMING ASHORE SAT.

FCSTRS HAVE MADE SOME TWEAKS TO POP/WX/AND QPF GRIDS OUT OF
RESPECT FOR THE NWD PROPAGATION OF DEEP LAYER LIFT AND THE LOW
TRACK THROUGH SAT.

.MARINE...LATEST MARINE DATA COLLECTION PLATFORMS ALONG WITH RADAR
TRENDS OVER THE AL/NW FL WATERS INDICATE TO FORECASTERS A NEED TO
HOIST SMALL CRAFT ADVISORIES FOR MOBILE BAY. HAVE ADJUSTED WIND
GRIDS FOR THIS. WE WILL TAKE THIS ADVISORY OUT THROUGH 24.00 UTC AND
LEAVE THE OTHER AS IS THRU 24.03 UTC. IF LOW STAYS RELATIVELY STEADY
STATE...TIDES LOOK TO BE 1 TO 2 FEET ABOVE NORMAL THROUGH SAT.
HOWEVER...IF LOW STRENGTHENS THEN WE COULD BE DEALING WITH SOME
COASTAL FLOODING. WILL BE ISSUING A COASTAL FLOOD STATEMENT TO
CONVEY THE POSSIBILITIES. STAY TUNED FOR THE VERY LATEST UPDATES ON
THE GULF LOW. /10

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      66  79  67  82 /  80  80  60  70
PENSACOLA   69  80  70  82 /  90  80  60  70
DESTIN      71  78  72  79 /  90  80  60  70
EVERGREEN   64  79  65  82 /  80  80  60  70
WAYNESBORO  63  79  64  83 /  70  80  60  70
CAMDEN      63  78  65  82 /  80  90  70  70

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
     NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM.

     SMALL CRAFT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING
     ZONES: AND MOBILE BAY.

&&
Hazardous weather outlook, May 22, 9:50 PM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
850 PM CDT FRI MAY 22 2009

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-231200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
850 PM CDT FRI MAY 22 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE
...AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST
FLORIDA.

.DAY ONE...TONIGHT AND SATURDAY.

A LOW PRESSURE SYSTEM CENTERED 200 MILES SOUTH OF THE ALABAMA AND
NORTHWEST FLORIDA GULF COASTS WILL MOVE SLOWLY NORTHWARD THROUGH
SATURDAY.  THERE IS A CHANCE THAT THIS LOW PRESSURE SYSTEM COULD
BRIEFLY BECOME A TROPICAL DEPRESSION BEFORE MAKING LANDFALL ALONG
THE CENTRAL GULF COAST ON SATURDAY.

BANDS OF RAIN AND THUNDERSTORMS ON THE NORTH SIDE OF THIS LOW
PRESSURE SYSTEM WILL CONTINUE TO AFFECT THE CENTRAL GULF COAST
REGION THROUGH LATE SATURDAY. THE RAINFALL WILL BE LOCALLY HEAVY AT
TIMES...ESPECIALLY FOR AREAS SOUTH OF HIGHWAY 84. THIS LOCALIZED
HEAVY RAINFALL COULD RESULT IN FLOODING OF POORLY DRAINED AREAS AND
CREEKS.

STRONG NORTHEAST TO EAST WINDS OVER THE MARINE AREA WILL CONTINUE
THROUGH SATURDAY. SEAS RANGING FROM 5 TO 7 FEET OVER NEAR SHORE GULF
WATERS AND UP TO 10 FEET WELL OFFSHORE WILL CONTINUE. A SMALL CRAFT
ADVISORY CONTINUES FOR THE ENTIRE MARINE AREA.

THE INCREASED WINDS NEAR SHORE...AND RESULTANT INCREASED WAVE
PERIODS...HAS ALSO RESULTED IN A HIGH RISK FOR DANGEROUS RIP
CURRENTS IN THE SURF ZONE AT AREA BEACHES.

SOME MINOR EROSION OF GULF BEACHES COULD ALSO OCCUR AS LONG PERIOD
SWELLS RESULT IN ABOVE NORMAL WAVE RUN-UP. SOME MINOR COASTAL
FLOODING COULD ALSO RESULT AS THE WINDS BECOME MORE SOUTHERLY
SATURDAY...ESPECIALLY AROUND HIGH TIDE IN THE MID TO LATE
MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY.

LOCALLY HEAVY RAINFALL MAY OCCUR THIS WEEKEND. THROUGH MONDAY...A
TOTAL OF 4 TO 5 INCHES OF RAIN MAY FALL WITH ISOLATED HIGHER AMOUNTS
POSSIBLE...WITH THE HIGHER TOTALS FORECAST FROM THE SOUTHERN
SECTIONS OF THE ALABAMA COASTAL COUNTIES INTO SOUTHEAST MISSISSIPPI.
SINCE THE RAIN IS EXPECTED TO FALL OVER A 2 TO 3 DAY PERIOD...THE
IMPACT ON AREA RIVERS WILL BE SLOWER TO OCCUR BUT SOME FLOOD
WARNINGS MAY BE REQUIRED AS THE EVENT UNFOLDS.

THE HIGH RISK OF RIP CURRENTS IN THE SURF ZONE AT AREA BEACHES WILL
CONTINUE OVER THE HOLIDAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS FOR SEVERE
WEATHER IS NOT EXPECTED...

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 11:47 AM EDTSevere Thunderstorm WarningMOBOkaloosa58 min
May 23, 12:11 AM EDTSpecial Marine WarningMOB94 min
May 23, 1:39 AM EDTSpecial Marine WarningMOB2 hr
May 23, 3:30 AM EDTSpecial Marine WarningMOB2 hr
May 23, 4:53 AM EDTFlash Flood WatchMOBWashington15 hr
May 23, 6:19 AM EDTSpecial Marine WarningMOB116 min
May 23, 8:40 AM EDTAreal Flood AdvisoryMOBMobile3 hr
May 23, 9:25 AM EDTCoastal Flood WarningMOB5 hr
May 23, 9:35 AM EDTFlash Flood WarningMOBMobile5 hr
May 23, 9:44 AM EDTSevere Thunderstorm WarningMOBMobile31 min
May 23, 9:46 AM EDTSpecial Marine WarningMOB89 min
May 23, 10:00 AM EDTSpecial Marine WarningMOB90 min
May 23, 10:14 AM EDTSpecial Marine WarningMOB31 min
May 23, 10:17 AM EDTSpecial Marine WarningMOB43 min
May 23, 11:11 AM EDTWind AdvisoryMOBWashington5 hr
May 23, 11:49 AM EDTSpecial Marine WarningMOB26 min

Nearby

Coastal Flood Statements in Florida, 2009Coastal Flood Statements in Alabama, 2009Every coastal flood statement in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.